Alert archive / Puerto Rico / Small Craft Advisories in 2017
Small Craft Advisory 14, NWS JSJ
NWS JSJ issued this small craft advisory at Mar 12, 2017, 3:02 PM CDT. It took effect at Mar 13, 2017, 7:00 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2017, 3:02 PM CDT (20:02 UTC)
- In effect from
- Mar 13, 2017, 7:00 PM CDT
- Expired
- Mar 14, 2017, 7:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS JSJ
The text
As transmitted.
256 WHCA72 TJSJ 122002 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 402 PM AST SUN MAR 12 2017 ...HAZARDOUS SEAS ARE EXPECTED OVER THE ATLANTIC WATERS... .A NORTHEAST SWELL WILL INVADE THE LOCAL WATERS INDUCING ROUGH AND HAZARDOUS SEAS ACROSS THE LOCAL ATLANTIC WATERS TUESDAY AND WEDNESDAY. AMZ710-712-130415- /O.NEW.TJSJ.SC.Y.0014.170314T0000Z-170315T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 402 PM AST SUN MAR 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM MONDAY TO 8 PM AST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 PM MONDAY TO 8 PM AST TUESDAY. * WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
694 WHCA72 TJSJ 130039 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 839 PM AST SUN MAR 12 2017 ...HAZARDOUS SEAS ARE EXPECTED OVER THE ATLANTIC WATERS... .INCREASING TRADE WINDS AND A NORTHERLY SWELL FORECAST TO INVADE THE LOCAL WATERS WILL CREATE ROUGH AND HAZARDOUS SEAS ACROSS THE LOCAL ATLANTIC WATERS LATE MONDAY THROUGH TUESDAY. AMZ710-712-130845- /O.CON.TJSJ.SC.Y.0014.170314T0000Z-170315T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 839 PM AST SUN MAR 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM MONDAY TO 8 PM AST TUESDAY... * WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
001 WHCA72 TJSJ 130835 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 435 AM AST MON MAR 13 2017 ...CHOPPY SEAS ARE EXPECTED OVER THE ATLANTIC WATERS TONIGHT INTO TUESDAY... .INCREASING TRADE WINDS AND A NORTHERLY SWELL FORECAST TO INVADE THE LOCAL WATERS WILL CREATE HAZARDOUS SEAS ACROSS THE LOCAL ATLANTIC WATERS LATE MONDAY THROUGH TUESDAY. AMZ710-712-131645- /O.CON.TJSJ.SC.Y.0014.170314T0000Z-170315T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 435 AM AST MON MAR 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM AST TUESDAY... * WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
090 WHCA72 TJSJ 131446 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1046 AM AST MON MAR 13 2017 ...CHOPPY SEAS ARE EXPECTED OVER THE ATLANTIC WATERS TONIGHT INTO TUESDAY... .INCREASING TRADE WINDS AND A NORTHERLY SWELL FORECAST TO INVADE THE LOCAL WATERS WILL CREATE HAZARDOUS SEAS ACROSS THE LOCAL ATLANTIC WATERS TONIGHT AND INTO TUESDAY. AMZ710-712-132300- /O.CON.TJSJ.SC.Y.0014.170314T0000Z-170315T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 1046 AM AST MON MAR 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM AST TUESDAY... * WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
320 WHCA72 TJSJ 131959 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 359 PM AST MON MAR 13 2017 ...CHOPPY SEAS ARE EXPECTED OVER THE ATLANTIC WATERS AND ANEGADA PASSAGE TONIGHT INTO TUESDAY... .INCREASING TRADE WINDS AND A NORTHERLY SWELL FORECAST TO INVADE THE LOCAL WATERS WILL CREATE HAZARDOUS SEAS ACROSS THE LOCAL ATLANTIC WATERS TONIGHT AND INTO TUESDAY. AMZ722-140400- /O.EXB.TJSJ.SC.Y.0014.170314T0800Z-170315T0000Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- 359 PM AST MON MAR 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM AST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 AM TO 8 PM AST TUESDAY. * WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-712-140400- /O.CON.TJSJ.SC.Y.0014.170314T0000Z-170315T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 359 PM AST MON MAR 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM AST TUESDAY... * WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
136 WHCA72 TJSJ 140037 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 837 PM AST MON MAR 13 2017 ...CHOPPY SEAS ARE EXPECTED OVER THE ATLANTIC WATERS AND ANEGADA PASSAGE OVERNIGHT THROUGH INTO TUESDAY... .MODERATE TO LOCALLY FRESH TRADE WINDS AND A NORTHERLY SWELL WILL TO INVADE THE LOCAL WATERS AND CREATE HAZARDOUS SEAS ACROSS THE ATLANTIC WATERS AND LOCAL PASSAGES OVERNIGHT THROUGH TUESDAY. AMZ710-712-140845- /O.CON.TJSJ.SC.Y.0014.000000T0000Z-170315T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 837 PM AST MON MAR 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST TUESDAY... * WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ722-140845- /O.CON.TJSJ.SC.Y.0014.170314T0800Z-170315T0000Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- 837 PM AST MON MAR 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM AST TUESDAY... * WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
232 WHCA72 TJSJ 140233 AAA MWWSJU URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1033 PM AST MON MAR 13 2017 ...CHOPPY SEAS ARE EXPECTED OVER THE ATLANTIC WATERS AND ANEGADA PASSAGE OVERNIGHT AND INTO TUESDAY... .MODERATE TO LOCALLY FRESH TRADE WINDS AND A NORTHERLY SWELL WILL INVADE THE LOCAL WATERS AND CREATE HAZARDOUS SEAS ACROSS THE ATLANTIC WATERS AND LOCAL PASSAGES OVERNIGHT THROUGH TUESDAY. AMZ712-141000- /O.EXT.TJSJ.SC.Y.0014.000000T0000Z-170314T1000Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 1033 PM AST MON MAR 13 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM AST TUESDAY... * WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ722-141045- /O.EXT.TJSJ.SC.Y.0014.170314T1000Z-170315T0000Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- 1033 PM AST MON MAR 13 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 8 PM AST TUESDAY... * WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-141045- /O.CON.TJSJ.SC.Y.0014.000000T0000Z-170315T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 1033 PM AST MON MAR 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST TUESDAY... * WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
100 WHCA72 TJSJ 140957 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 557 AM AST TUE MAR 14 2017 ...CHOPPY SEAS ARE EXPECTED OVER THE ATLANTIC WATERS AND ANEGADA PASSAGE THROUGH THE EVENING... .MODERATE TO LOCALLY FRESH TRADE WINDS AND A NORTHERLY SWELL WILL AFFECT THE LOCAL WATERS TO CREATE HAZARDOUS SEAS ACROSS THE ATLANTIC WATERS AND LOCAL PASSAGES THROUGH THIS EVENING. AMZ712-141100- /O.EXP.TJSJ.SC.Y.0014.000000T0000Z-170314T1000Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 557 AM AST TUE MAR 14 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM AST EARLY THIS MORNING... MARINERS SHOULD EXERCISE CAUTION DUE TO SEAS AT UP TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET $$ AMZ722-141800- /O.CON.TJSJ.SC.Y.0014.170314T1000Z-170315T0000Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- 557 AM AST TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING... * WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-141800- /O.CON.TJSJ.SC.Y.0014.000000T0000Z-170315T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 557 AM AST TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING... * WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
002 WHCA72 TJSJ 141352 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 952 AM AST TUE MAR 14 2017 ...CHOPPY SEAS ARE EXPECTED OVER THE ATLANTIC WATERS AND ANEGADA PASSAGE THROUGH THIS EVENING... .MODERATE TO LOCALLY FRESH TRADE WINDS AND A NORTHERLY SWELL WILL AFFECT THE LOCAL WATERS TO CREATE HAZARDOUS SEAS ACROSS THE ATLANTIC WATERS AND LOCAL PASSAGES THROUGH THIS EVENING. AMZ722-141500- /O.CAN.TJSJ.SC.Y.0014.000000T0000Z-170315T0000Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- 952 AM AST TUE MAR 14 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS OF 7 FEET ARE NO LONGER EXPECTED. HOWEVER, SMALL CRAFTS SHOULD EXERCISE CAUTION. $$ AMZ710-142200- /O.CON.TJSJ.SC.Y.0014.000000T0000Z-170315T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 952 AM AST TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING... * WINDS...EAST WINDS 10 TO 15 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
620 WHCA72 TJSJ 141933 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 333 PM AST TUE MAR 14 2017 ...CHOPPY SEAS ARE EXPECTED OVER THE ATLANTIC WATERS AND ANEGADA PASSAGE THROUGH THIS EVENING... .MODERATE TO LOCALLY FRESH TRADE WINDS AND A NORTHERLY SWELL WILL AFFECT THE LOCAL WATERS TO CREATE HAZARDOUS SEAS ACROSS THE ATLANTIC WATERS AND LOCAL PASSAGES THROUGH THIS EVENING. AMZ710-150000- /O.CON.TJSJ.SC.Y.0014.000000T0000Z-170315T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 333 PM AST TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING... * WINDS...EAST WINDS 10 TO 15 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 10:49 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Mar 12, 10:49 AM CDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1149 AM AST Sun Mar 12 2017 .UPDATE...Mostly sunny skies prevailed during the morning hours. Trade winds between 15 to 20 mph prevailed across the forecast area, but sea breeze variations dominated land areas. Some light showers developing off streamers were noted late in the morning hours across the USVI, Culebra and Vieques. However, rainfall over land areas was not significant. These streamers should continue through the late afternoon hours. But fair weather is expected across the USVI's. High temperatures should be close to the mid 80s early this afternoon. Latest 12/12z TJSJ sounding indicated near normal PWAT at 1.42 inches. For this afternoon, diurnal heating and local effects will lead to shower development across the interior and NW quadrant of the island. Some of these showers could be heavy at times. Additional showers streaming from El Yunque area could briefly affect the San Juan metro area. && .AVIATION...Mainly VFR with some VCSH at times across all terminals. However, tempo MVFR conditions expected at TJMZ/TJBQ from 12/18z-22z due to SHRA. Latest sounding indicated east winds below FL050 at 10-20 kts...southerly thru FL150 at 8-12 kts and westerlies abv increasing w/height with 60 kts at FL300. && .MARINE...Coastal buoys across the surrounding waters of PR and the USVI are indicating seas of 2.0-4.6 feet and east winds around 15 kts with higher gusts. Small crafts should continue to exercise caution across the offshore waters and passages due to 6 ft seas. A moderate risk of rip currents continue for much of the beaches of all islands. && .PREV DISCUSSION... /issued 458 AM AST Sun Mar 12 2017/ SYNOPSIS...Surface high pressure across the northeastern Atlantic will continue to drift to the NE further into the NE Atlantic for the next few days, meanwhile there will be a surface low that will enter the western Atlantic over the next few days, which will help relax the local pressure gradient a bit more. Ridge aloft should keep a stable atmosphere locally, which will cause the shower development to be induced due to the combination of the local effects, diurnal heating and available moisture. A patch of moisture is expected to affect the southern half of PR in the morning and then central and western PR in the afternoon while the rest of the local area should have near normal available moisture. SHORT TERM...Sunday through Tuesday... In general, fair weather conditions prevailed across the islands overnight. Satellite imagery showed a layer of clouds over the islands and the Doppler Radar detected a few sprinkles across the local waters, eastern Puerto Rico and St Croix overnight. The Doppler Radar detected more frequent shower activity early this morning, as a surge of moisture arrived from the east. Once again, the local temperatures were between the mid and low 70s along the coastal areas and around the low 60s in the mountainous areas. A moist air mass is expected to move across the islands today. As a result, shower activity should increase through the morning hours. Showers are expected to affect the east half portion of the CWA, which include eastern PR and the U.S. Virgin Islands, as well as the surrounding waters. Then, the combination of the available moisture, local effects and diurnal heating will enhance afternoon convection along the Cordillera Central and west Puerto Rico, as well as downwind from the U.S. Virgin Islands and into the eastern sections of PR. Under a ridge pattern aloft, the regional weather pattern will be driven by low level moisture advection. As a result, trade wind showers will continue at times across the windward areas Monday and Tuesday. In addition, locally induced afternoon showers across west Puerto Rico are also expected each day. LONG TERM...Tuesday through Monday... As the aforementioned SFC low enters the western Atlantic and moves to the north northeast, the local pressure gradient will be more relaxed and a frontal boundary will be to the north northwest of the local islands. This pattern will develop early this week but the local impact will be minimal until probably late Friday or early Saturday and throught the weekend. As of now, we expect mainly easterly winds with typical brief showers in the overnight and morning hours with showers developing across western PR in the afternoon, keeping the USVI with isolated to scattered brief showers through the day. This pattern should also cause seasonable temperatures to prevail. Late into the forecast period, the long term guidance is now suggesting that the frontal boundary that is expected to be present to the north-northwest of the local islands will move in and affect the local islands this weekend, bringing considerable moisture and causing northerly winds by Sunday. No too much detail to expand on at the moment as confidence is low due to how far into the forecast period this is and the fact that the long term guidance has been flop-flopping on this frontal boundary for the past few days. AVIATION...VFR conds through the morning hours. SHRA will move en route btwn PR/USVI and the Leeward islands. Mountain obsc and SHRA/+SHRA are expected across the interior and Western Sections of PR btwn 12/16-23z. Therefore, BKN-OVC ceilings at FL020-FL090, as well as MVFR or even brief IFR conds are possible at TJMZ/TJBQ. Also, TJSJ/TIST/TISX can expect brief passing -SHRA/SHRA. Calm to light and variable winds til 12/12z, becoming from the E t 10 to 17 kt with higher gusts and sea breeze variations. MARINE...Small craft operators should exercise caution as seas will be up to 6 feet today. The local winds are expected to be up to 15 knots. Local guidance is suggesting a northerly swell to invade the local waters late on Sunday into Monday, possibly causing hazardous seas. Given how much the models have struggled to accurately forecast northerly swells over the mast few weeks, it is not out of the realm of possibilities to actually have seas up to 7 feet across out local Atlantic waters early next week. There is a moderate risk of rip currents across many of our local beaches, please refer to our Surf Zone Forecast for more details on the rip currents and breaking wave heights. && .PRELIMINARY POINT TEMPS/POPS... SJU 85 74 86 75 / 40 10 20 30 STT 84 74 84 74 / 40 10 10 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && DS
Hazardous weather outlook, Mar 12, 5:57 AM CDT, 9 hours 5 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 519 AM AST domingo 12 de marzo de 2017 AMZ710>745-PRZ001>013-130930- San Juan y vecindad-noreste-sureste-este interior- norte central-interior central- Ponce y vecindad-Noroeste- oeste interior-Mayaguez y vecindad-suroeste-Culebra-Vieques- Aguas costeras y lejos de la costa del Atlantico y aguas costeras del Caribe- 519 AM AST domingo 12 de marzo de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y esta noche .Inundaciones...Lluvias fuertes podrian resultar en acumulacion de agua en carreteras y areas de pobre drenaje, especialmente a traves de sectores del interior y oeste de Puerto Rico. .Viento...Efectos locales podrian resultar en vientos sostenidos alrededor de 20 mph a traves de sectores costeros del norte de la isla durante las horas de la tarde. .Olas...Se espera oleaje picado de 5 a 6 pies a traves de las aguas mar afuera y pasajes del Caribe. .Corrientes submarinas...Existe un riesgo moderado de corrientes submarinas para las playas del norte y sureste de Puerto Rico. .Dias dos a siete...lunes a sabado Condiciones maritimas peligrosas a traves de las aguas del Atlantico y un riesgo alto de corrientes submarinas a traves de las playas locales son posibles temprano esta semana. Aunque en estos momentos el nivel de confidencia es bajo, guias de modelos colocan un sistema frontal cerca de las islas para el proximo fin de semana. Este sistema podria aumentar la humedad disponible a traves de la region. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes submarinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-130930- San Tomas, San John e islas adyacentes- Santa Cruz-Aguas cerca de la costa del Atlantico y aguas costeras adyacentes del Caribe- 519 AM AST domingo 12 de marzo de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y esta noche .Olas...Se espera oleaje picado de 5 a 6 pies a traves de las aguas mar afuera y pasajes del Caribe. .Corrientes submarinas...Existe un riesgo moderado de corrientes submarinas para las playas de Santa Cruz. .Dias dos a siete...lunes a sabado Condiciones maritimas peligrosas a traves de las aguas del Atlantico y un riesgo moderado de corrientes submarinas son posibles temprano esta semana. Aunque en estos momentos el nivel de confidencia es bajo, guias de modelos colocan un sistema frontal cerca de las islas para el proximo fin de semana. Este sistema podria aumentar la humedad disponible a traves de la region. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes submarinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:07 PM CDT | Rip Current Statement | JSJ | 12 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.